Alert archive / Tennessee / Flash Flood Warnings in 2016
Flash Flood Warning 93, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jun 13, 2016, 4:29 PM CDT for Shelby County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2016, 4:29 PM CDT (21:29 UTC)
- Expired
- Jun 13, 2016, 7:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Shelby County, TN
The radar
The Memphis radar (KNQA), 16 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 9.5 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 225 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 926 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
863 WGUS54 KMEG 132129 FFWMEG TNC157-140030- /O.NEW.KMEG.FF.W.0093.160613T2129Z-160614T0030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 429 PM CDT MON JUN 13 2016 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN SHELBY COUNTY IN WEST TENNESSEE... * UNTIL 730 PM CDT * AT 427 PM CDT...DOPPLER RADAR ESTIMATES OVER 1.5 INCHES OF RAIN HAS OCCURRED IN THE PAST HOUR. SHOWERS AND THUNDERSTORMS WILL PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT HOUR. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... BARTLETT...GERMANTOWN...CORDOVA...MEMPHIS...LAKELAND...FRAYSER... ELLENDALE...RALEIGH...LENOW...WHITE STATION...SPRING LAKE... BRUNSWICK AND ELMORE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME UNSTABLE AND UNSAFE. && LAT...LON 3528 8976 3512 8970 3506 8995 3527 8998 $$
2 follow-up statements
541 WGUS74 KMEG 132219 FFSMEG FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 519 PM CDT MON JUN 13 2016 TNC157-140030- /O.CON.KMEG.FF.W.0093.000000T0000Z-160614T0030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SHELBY TN- 519 PM CDT MON JUN 13 2016 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR SOUTHEASTERN SHELBY COUNTY... AT 517 PM CDT...DOPPLER RADAR ESTIMATES UP TO 3 INCHES OF RAIN HAS OCCURRED IN THE PAST 90 MINUTES. HEAVY RAINFALL HAS ENDED BUT RUNOFF WILL CONTINUE ALONG WITH A FLASH FLOODING THREAT. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... BARTLETT...GERMANTOWN...CORDOVA...MEMPHIS...LAKELAND...FRAYSER... ELLENDALE...RALEIGH...LENOW...WHITE STATION...SPRING LAKE...BRUNSWICK AND ELMORE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. && LAT...LON 3528 8976 3512 8970 3506 8995 3527 8998 $$
070 WGUS74 KMEG 132257 FFSMEG FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 557 PM CDT MON JUN 13 2016 TNC157-132307- /O.CAN.KMEG.FF.W.0093.000000T0000Z-160614T0030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SHELBY TN- 557 PM CDT MON JUN 13 2016 ...THE FLASH FLOOD WARNING FOR SOUTHEASTERN SHELBY COUNTY IS CANCELLED... FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD CLOSURES. LAT...LON 3528 8976 3512 8970 3506 8995 3527 8998 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 3:21 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jun 13, 3:21 PM CDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Memphis TN 321 PM CDT MON JUN 13 2016 .DISCUSSION... Summer is upon us here in the Midsouth. Current readings are mainly in the low to middle 90s across the region. Memphis Airport has been lucky enough to get a bit of light rain...cooling them down a bit after reaching 94 degrees earlier today. Dew points are in the low to middle 70s resulting in triple digit heat indices across most of the region. A broken line of showers and thunderstorms extends from East central Arkansas...across the Memphis Metro area into North central Mississippi. These storms are expected to strengthen and expand in coverage through the remainder of the afternoon...then weaken and diminish in coverage tonight. Overnight lows should be mostly in the low 70s. Diurnally driven thunderstorms are expected again tomorrow afternoon featuring locally heavy rainfall and frequent lightning. There may be a few more clouds as a weak trough shifts across the region. As a result...temperatures may be slightly cooler...but still a few degrees above normal. Wednesday and Thursday, a ridge will build over the Plains...then shift slowly to the East exerting more influence on the Midsouth. As a result...expect warming temperatures. Highs are expected to be in the middle 90s...most likely warmest Thursday. Dew points will remain elevated resulting in Heat indices between 103 and 107 degrees. A Heat Advisory may be required. The ridge breaks down a little Friday...but becomes centered more across the region. Guidance temperatures look a little too low Friday but Dewpoints should cool a bit keeping us out of Heat Advisory territory. The Ridge should help suppress afternoon convection...but isolated storms cannot be ruled out and any that do form this time of year are capable of locally heavy rain and frequent lightning. It looks like it will cool a bit more over the weekend...expect near normal temperatures in the upper 80s under clear to partly cloudy skies. Seasonal conditions are expected into early next week. 30 && .AVIATION... For 18z TAF cycle VFR conditions expect to continue for next 24 hours. Scatter thunderstorms this afternoon, most sites will not be affected, however, have VCTS. Even if site is affected by thunderstorm should be short lived and don't expect flight rule to change below VFR. Some patchy fog possible at Jackson and Tupelo tonight. Winds switch to south by Tuesday morning. TLSJr && && .MEG Watches/Warnings/Advisories... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jun 13, 3:09 PM CDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 309 PM CDT MON JUN 13 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-142215- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 309 PM CDT MON JUN 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON INTO EARLY EVENING. STRONG WIND GUSTS AND LOCALIZED FLASH FLOODING FROM HEAVY RAINFALL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE AGAIN TOMORROW AFTERNOON. THE COMBINATION OF BUILDING HEAT AND HUMIDITY BY MID WEEK MAY RESULT IN HEAT INDEX VALUES EXCEEDING 105 DEGREES. A HEAT ADVISORY MAY BECOME NECESSARY FOR PORTIONS OF THE MID SOUTH WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO SELF ACTIVATE IN AREAS AFFECTED BY STRONG THUNDERSTORMS TODAY. PLEASE PASS ALONG ANY REPORTS OF WIND DAMAGE OR LOCALIZED FLOODING TO NWS MEMPHIS.
Nearby
Flash Flood Warnings in Tennessee, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.